OK, so I didn't get to reply to any of the discussion as my post was closed. If anyone would care to respond, hopefully, without closing this thread (ha!) I'd truly appreciate it because I really am hoping for some help here. And YES, I have asked my Endo, I see her next week. she just keeps saying pump..ugh. Somogyi (sp) effect is a liver dump, no? Isn't the reason we take basal is to stop the liver from dumping, that's what it does, no? Also, DP it's the natural process of us waking up and hormones (adrenalin, cortisol) being released, which, in turn causes the liver to dump glycogen but we don't make insulin to counter-attack it, no?
Anyway, I digress. I'm only coming down as shown on my CGM because I'm taking novolog during the middle of the night and a lot to bring that huge spike down. I can't figure out what's causing that? It's a high after a low that I'm catching, I think, before I go too low.
Anyway, I did 5.5 u am and 4u pm (didn't drop overnight, didn't feel need to eat in middle of the night either) and actually stayed flat around 108 with no food or bolus after 6pm, unit 4am but then started rising and by 5am I was 150 and by 6am I was 165 and continue to rise with a ton of novolog trying to bring it down. This is what continues to happen. Is this DP and can levemir help this or is it simply not enough levemir, how does one know? I'm going to go to 5.5am and 5u pm levemir and see what happens. I cannot seem to get this right.
I've read ALL the books, I've tried everything. I also thought once we DO find our correct MDI basal dose, we're not supposed to be changing it all the time, correct?